Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Joy4ever

Face Is Cracking! Help

Recommended Posts

Hey everyone,

My problem is when I have a shower and dry my face with my towel when I'm finish, my whole face is cracking literally! And when I feel my face with my hands when I'm in the shower I can just feel flakes...

I'm currently on accutane. I weight approx. 70 kg. Have been taking 40 mg 2½ months, and now 80 mg 2½ months. I'm finishing on May 1. My cumulative dose is 148 mg/kg, which is pretty high I guess, maybe it's because of that? Like my side effects have become more severe.

Anyway, Im mousurizing my face day and night. Im not washing it, which might means that the mousturizer will stay in the face?? The only case where I wash my face with water is when I go to bath, sometimes every day and sometimes every second day.

And when I'm in the shower and I can feel the flakes, I don't want to rub too much on my face... What am I supposed to do??

Thanks for your time

Share this post


Link to post
Share on other sites

Hi Joy -

Yes, this is a very common problem for accutane users and is probably due to your increase in dosage. Here are a couple of suggestions:

1) layer your moisturizers. For example, the following regimen may help: Morning: Wash your face with a gentle cleanser like catephil. While your face is still damp, apply a moisturizing serum or oil. I use 100% Moroccan Argan oil, but any moisturizing serum will do. Just make sure you choose something that is only for moisturizing, anything that says "anti-aging" may contain retinol or acids that could make things worst. Allow the serum to absorb, then apply a thick cream moisturizer (gels or lotions may not be enough). Apply sunscreen after that (SUPER important, your skin is very sensitive to the sun, and even minute exposure can cause peeling and flaking issues). At night, repeat, just without the sunscreen. Also, every time you take a shower, you need to moisturize immediately, while your skin is still wet. It helps to prevent your skin from drying out after the shower.

2) Spot treat. Keep a thick healing salve with you at all times (I used Avene Cicalfate, but I think La Roche Posay has one too) and apply to the areas of your face that feel dry. You may need to do this several times a day.

3) lower your dose of the medication. Going from 40 to 80 is kind of a big jump. Discuss your side effects with your doc, maybe lowering your dose to 60 for a month and working back up to 80 might be helpful (although it may take a little longer to reach a cumulative dose).

Share this post


Link to post
Share on other sites

Hi Joy -

Yes, this is a very common problem for accutane users and is probably due to your increase in dosage. Here are a couple of suggestions:

1) layer your moisturizers. For example, the following regimen may help: Morning: Wash your face with a gentle cleanser like catephil. While your face is still damp, apply a moisturizing serum or oil. I use 100% Moroccan Argan oil, but any moisturizing serum will do. Just make sure you choose something that is only for moisturizing, anything that says "anti-aging" may contain retinol or acids that could make things worst. Allow the serum to absorb, then apply a thick cream moisturizer (gels or lotions may not be enough). Apply sunscreen after that (SUPER important, your skin is very sensitive to the sun, and even minute exposure can cause peeling and flaking issues). At night, repeat, just without the sunscreen. Also, every time you take a shower, you need to moisturize immediately, while your skin is still wet. It helps to prevent your skin from drying out after the shower.

2) Spot treat. Keep a thick healing salve with you at all times (I used Avene Cicalfate, but I think La Roche Posay has one too) and apply to the areas of your face that feel dry. You may need to do this several times a day.

3) lower your dose of the medication. Going from 40 to 80 is kind of a big jump. Discuss your side effects with your doc, maybe lowering your dose to 60 for a month and working back up to 80 might be helpful (although it may take a little longer to reach a cumulative dose).

Thank you very much for your reply!

I'm acutally not using any cleanser, but only a mousturizer and sunscreen - I'm just washing my face with water. Maybe I should get a cleanser? And if I use a cleanser, maybe the layer of mousturizer/skin will go away? I used to use a cleanser from Vichy before accutane, but my derm said I shouldn't do it, because it was a anti-acne product, and accutane would do it. I will look into the one from Cetaphil even though we're not having that product in my country, I can probably order it online anyway..

I have 17 days back of accutane anyway, so I guess I'm just staying at the same dosage! :)

Good evening, and thank you for your time - it means a lot to me.

Share this post


Link to post
Share on other sites

Hi,

Like the last person said you should definitely get some form of face wash, however definitely stay away from products with micro beads in as this will just tear you face up (literally). I wash my face both morning and night and apply aqueous cream straight after which is one of the powerful moisturisers and my dry skin is quite calm... Hope this helps mate.

Share this post


Link to post
Share on other sites

I know you said you don't have Cetaphil where you are from, but Cetaphil moisturizing cream worked wonders for me during my Accutane treatment (cumulative dose 179mg/kg). If you do decide to wash it, you want to make sure that you are using a very gentle cleanser and not using very hot water. Taking hot showers really dries your skin further during Accutane.

Share this post


Link to post
Share on other sites

Thanks for your answers!!

I know you said you don't have Cetaphil where you are from, but Cetaphil moisturizing cream worked wonders for me during my Accutane treatment (cumulative dose 179mg/kg). If you do decide to wash it, you want to make sure that you are using a very gentle cleanser and not using very hot water. Taking hot showers really dries your skin further during Accutane.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×